Thunderstorm Wind, Tarrant
- When
- July 7, 8:45 AM CST
- Where
- Tarrant County, 3 mi NW of Keller
- Measured
- 50 kt (58 mph) estimated sustained
- Property damage
- $5,000
- Reported by
- NEWSPAPER
- Coordinates
- 32.967, -97.283
Power lines blown down.
5 thunderstorm wind, 2 hail, 1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 7, 5:15 AM CST, 3 hours 30 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 615 AM CDT THU JUL 7 2005 .AVIATION DISCUSSION... MCS CONTINUES TO WEAKEN AS IT MOVES SOUTHEAST. IR AND MOSAIC REFLECTIVITY BOTH SHOW A RAPID DISSIPATION OF CELLS JUST SOUTHWEST OF CHILDRESS. WE DONT THINK THE MCS WILL HAVE ANY REAL IMPACT ON THE METROPLEX AIRPORTS. AM A LITTLE CONCERNED ABOUT SHOWERS ON THE PERIPHERY OF THE COMPLEX FROM ABOUT GAINESVILLE TO DENTON. THESE SHOWERS ARE MOVING SOUTH AND SHOULD REACH DFW AND DAL OVER THE NEXT HOUR. THERE HAVE BEEN A FEW LIGHTING STRIKES...BUT OVERALL IMPACTS SHOULD BE MINIMAL. COULD ALSO BE A FEW AFTERNOON/EVENING STORMS AROUND WITH REMNANT BOUNDARIES IN THE AREA AND CONTINUED MID LEVEL INSTABILITY BUT COVERAGE SHOULD BE ISOLATED SO WILL NOT CARRY IN TAFS. AFTER MID AND HIGH CLOUDS MOVE THROUGH THIS MORNING...ONLY SCATTERED CIRRUS SHOULD PREVAIL THIS AFTERNOON AND EARLY EVENING. ANOTHER MCS SHOULD SET UP OVER THE PANHANDLE LATE TONIGHT BUT SHOULD NOT IMPACT ANY TAF SITES UNTIL AFTER 12Z. VFR THROUGH THE PERIOD WITH EAST TO SOUTHEAST WINDS AT OR BELOW 12 KNOTS. && .DISCUSSION... 402 AM MCS WILL MOVE THROUGH THE NORTHWEST COUNTIES THIS MORNING WITH SOME SKIRTING THE WESTERN METROPLEX AND MOVING SOUTH OF I-20 BEFORE MIDDAY. DOUBT IF THIS SYSTEM WILL BE ABLE TO HOLD TOGETHER AFTER LATE MORNING...THUS ONLY CHANCE POPS FOR THIS AFTERNOON. ALSO... HAVE ADJUSTED MAX TEMPS DOWNWARD A LITTLE OVER THE WESTERN COUNTIES FOR TODAY. ELSEWHERE... TEMPS WILL BE ABOUT LIKE THEY HAVE BEEN FOR THE PAST FEW DAYS. THERE IS ANOTHER CHANCE OF A MCS TONIGHT... AND HAVE CHANCE POPS FOR THE NORTHWEST TONIGHT... AND MOST OF THE WESTERN AREAS FRIDAY MORNING. NEXT WEEKS FORECAST DEPENDS ON THE TRACK OF TS DENNIS. THE NEWEST GFSLR/ECMWF CONTINUES TO TAKE TS DENNIS NORTHWARD ALONG THE MISSISSIPPI RIVER AND INTO NORTHERN ARKANSAS BY TUESDAY... THEN WEAKENS IT INTO AN OPEN TROUGH THAT WOBBLES AROUND THE DELTA FOR SEVERAL DAYS. THIS WILL KEEP MOST OF ITS INFLUENCE EAST OF NORTH TEXAS... LEAVING US GENERALLY DRY NEXT WEEK. SURFACE FLOW WILL BACK AS DENNIS MOVES INTO THE ARKANSAS/MISSOURI AREA AND MIGHT DRAW DOWN DRIER CONTINENTAL AIR INTO THE REGION. THIS WILL AID NIGHTTIME COOLING AND MAKE OUR DAYS A LITTLE LESS HUMID. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 95 76 95 75 / 30 10 20 10 WACO, TX 97 75 97 75 / 30 10 20 20 PARIS, TX 94 72 94 71 / 10 10 10 10 DENTON, TX 94 73 95 73 / 20 20 20 10 MCKINNEY, TX 94 73 95 73 / 20 10 20 10 DALLAS, TX 95 76 95 75 / 20 10 20 10 TERRELL, TX 95 73 96 73 / 20 10 10 10 CORSICANA, TX 98 74 97 73 / 20 10 10 10 TEMPLE, TX 98 74 98 74 / 30 20 20 20 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 75/75
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 425 AM CDT THU JUL 7 2005 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-081000- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 425 AM CDT THU JUL 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A SOUTHEASTWARD MOVING THUNDERSTORM COMPLEX WILL MOVE FROM WEST TEXAS AND BRING A GOOD CHANCE OF THUNDERSTORMS THIS MORNING... GENERALLY WEST OF THE INTERSTATE 35 CORRIDOR AND NORTH OF A HILLSBORO TO GOLDTHWAITE LINE. SCATTERED THUNDERSTORM WILL BE POSSIBLE THIS AFTERNOON AND EVENING OVER THE SOUTHERN HALF OF NORTH TEXAS...AS OUTFLOW BOUNDARIES LEFT OVER FROM MORNING THUNDERSTORMS INTERACT WITH AN UNSTABLE ATMOSPHERE. WIND GUSTS TO 45 MPH...BRIEF HEAVY RAIN...AND CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY HAZARDS WITH ANY STORMS TODAY OR TONIGHT. ANOTHER THUNDERSTORM COMPLEX WILL DEVELOP OVER WEST TEXAS LATE TONIGHT AND APPROACH THE NORTHWEST SECTIONS OF NORTH TEXAS TOWARD SUNRISE FRIDAY. .DAYS TWO THROUGH SEVEN... SCATTERED THUNDERSTORMS WILL BE POSSIBLE GENERALLY WEST OF INTERSTATE 35 FRIDAY MORNING...AND SOUTH OF INTERSTATE 20 FRIDAY AFTERNOON AND EVENING. SEVERE THUNDERSTORMS ARE NOT ANTICIPATED. LOW THUNDERSTORM CHANCES WILL RETURN TO THE EASTERN SECTIONS OF NORTH TEXAS...MAINLY EAST OF SHERMAN...TERRELL...TO ATHENS LINE TUESDAY AFTERNOON THROUGH WEDNESDAY NIGHT. SEVERE THUNDERSTORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 635 AM CDT THU JUL 7 2005 TXZ100-115-071200- STEPHENS-YOUNG- 635 AM CDT THU JUL 7 2005 ...SIGNIFICANT WEATHER UPDATE... A LINE OF STRONG THUNDERSTORMS WILL PUSH EAST ACROSS STEPHENS AND YOUNG COUNTIES THROUGH 830 AM. THESE STORMS HAVE PRODUCED WINDS TO 50 MPH AT WOODSON IN SOUTHEASTERN THROCKMORTON COUNTY AT 625 AM... AND AREAS FROM HUBBARD CREEK LAKE TO MURRAY AND NEWCASTLE MAY SEE THESE STRONG WINDS AS WELL. OVER YOUNG COUNTY... UP TO THREE INCHES OF RAIN HAS FALLEN ALONG AND NORTH OF HIGHWAY ONE FOURTEEN BETWEEN LOVING AND EAST OF OLNEY. AN ADDITIONAL ONE TO TWO INCHES OF MAY FALL IN THIS AREA BETWEEN 7 AND 800 AM... AND MAY CAUSE FLOODING OF SMALL STREAMS AND LOW WATER CROSSING. CITIES IN THE PATH OF THIS STORM INCLUDE BRECKENRIDGE...CRYSTAL FALLS...GRAHAM...HARPERSVILLE...HUBBARD CREEK LAKE...IVAN...JEAN... LOVING...MURRAY...OLNEY AND SOUTH BEND. VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 706 AM CDT THU JUL 7 2005 TXZ116-071230- PALO PINTO- 706 AM CDT THU JUL 7 2005 ...SIGNIFICANT WEATHER UPDATE... AT 706 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 2 MILES WEST OF POSSUM KINGDOM STATE PARK...OR 16 MILES SOUTH OF GRAHAM...MOVING EAST AT 35 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE BRAD...GRAFORD...METCALF GAP...PALO PINTO AND SALESVILLE. VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM...ESPECIALLY IN THE POSSUM KINGDOM RESERVOIR AREA THROUGH 725 AM... THEN IN THE GRAFORD AREA BETWEEN 720 AM AND 740 AM.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 800 AM CDT THU JUL 7 2005 TXZ102-116-117-130-131-071330- ERATH-HOOD-PALO PINTO-PARKER-WISE- 800 AM CDT THU JUL 7 2005 ...SIGNIFICANT WEATHER UPDATE... AT 758 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTH OF MINERAL WELLS TO 16 MILES NORTH OF STEPHENVILLE...MOVING EAST-SOUTHEAST AT 20 MPH. CITIES IN THE PATH OF THESE STORMS INCLUDE COOL...LIPAN...MINERAL WELLS...SALESVILLE...WEATHERFORD AND MINERAL WELLS STATE PARK. FREQUENT CLOUD TO GROUND LIGHTNING...LOCALIZED VERY HEAVY RAINFALL TO BETWEEN 1 AND 2 INCHES...AND WIND GUSTS TO BETWEEN 40 AND 50 MPH CAN BE EXPECTED FROM THESE STORMS. THE LOCALLY HEAVY RAINFALL EXPECTED ACROSS THIS AREA MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...ALONG WITH STREET FLOODING. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. 05/
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 837 AM CDT THU JUL 7 2005 TXZ118-133-071430- JOHNSON-TARRANT- 837 AM CDT THU JUL 7 2005 ...SIGNIFICANT WEATHER UPDATE... AT 837 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES SOUTH OF ANNETTA...OR 12 MILES NORTHEAST OF GRANBURY...MOVING SOUTHEAST AT 35 MPH. VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. CITIES IN THE PATH OF THIS STORM INCLUDE BENBROOK...BURLESON... CROWLEY...GODLEY...AND JOSHUA.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 926 AM CDT THU JUL 7 2005 TXZ118-119-133-134-071510- DALLAS-ELLIS-JOHNSON-TARRANT- 926 AM CDT THU JUL 7 2005 ...SIGNIFICANT WEATHER UPDATE... AT 926 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES SOUTH OF NORTH RICHLAND HILLS TO 4 MILES WEST OF MANSFIELD TO 7 MILES SOUTH OF KEENE...MOVING EAST AT 20 MPH. CITIES IN THE PATH OF THESE STORMS INCLUDE ALVARADO...ARLINGTON... BEDFORD...CEDAR HILL...DALWORTHINGTON GARDENS...DUNCANVILLE... EULESS...FOREST HILL...GRAND PRAIRIE...GRANDVIEW...HALTOM CITY... HURST...KENNEDALE...MANSFIELD...MAYPEARL...MIDLOTHIAN...PANTEGO... RENDON...RICHLAND HILLS...VENUS AND CEDAR HILL STATE PARK. LOCALLY VERY HEAVY RAIN IN EXCESS OF 1 INCH AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THESE STORMS. THE HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT.
The Dallas/Ft Worth radar (KFWS), 44 km away, was scanning. The volume nearest the first event began at 14:46 UTC.
5 thunderstorm wind, 2 hail, 1 lightning. Local standard time, as filed.
Power lines blown down.
Lightning started a house fire causing minor damage.
Trees knocked down across the county by non-severe winds.
Several large trees blown down from Elkhart to Slocum causing power outages.
Several trees blown down.
Trees and limbs blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465930, 5465931, 5465932, 5465925, 5465926, 5465927, 5465928, 5465929.